Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 61, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 5:16 PM EDT for Calvert County, Maryland. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2012, 5:16 PM EDT (21:16 UTC)
- Expired
- Aug 26, 2012, 9:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Calvert County, MD
The radar
The Dover AFB radar (KDOX), 103 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:30 PM EDT | FLASH FLOOD | 2 Nne Dowell, MD | HIGH WATER NEAR INTERSECTION OF ROUSBY HALL AND RT 4 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
282
WGUS51 KLWX 262116
FFWLWX
MDC009-270115-
/O.NEW.KLWX.FF.W.0061.120826T2116Z-120827T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
516 PM EDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
* UNTIL 915 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT UP TO 4 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2
INCHES CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE LUSBY...
CALVERT CLIFFS...FLAG HARBOR AND SAINT LEONARD CREEK.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3832 7643 3833 7646 3835 7649 3838 7650
3840 7654 3838 7656 3839 7658 3854 7652
3853 7650 3849 7648 3841 7640
$$
BAJ2 follow-up statements
769
WGUS71 KLWX 262235
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT SUN AUG 26 2012
MDC009-270115-
/O.CON.KLWX.FF.W.0061.000000T0000Z-120827T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALVERT MD-
635 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
SOUTHEASTERN CALVERT COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AT
4 TO 7 INCHES OF RAIN HAVE FALLEN AROUND SAINT LEONARD AND CALVERT
BEACH. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED
ACROSS THE WARNED AREA FROM SCATTERED SHOWERS OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUSBY...
CALVERT CLIFFS...FLAG HARBOR AND SAINT LEONARD CREEK.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3832 7643 3833 7646 3835 7649 3838 7650
3840 7654 3838 7656 3839 7658 3854 7652
3853 7650 3849 7648 3841 7640
$$
BAJ357
WGUS71 KLWX 270106
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 PM EDT SUN AUG 26 2012
MDC009-270116-
/O.EXP.KLWX.FF.W.0061.000000T0000Z-120827T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALVERT MD-
906 PM EDT SUN AUG 26 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT FOR SOUTHEASTERN
CALVERT COUNTY...
RAIN HAS MOVED OUT OF THE WARNED AREA...AND NO MORE EXPECTED THROUGH
THE NEXT TWO HOURS. THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3832 7643 3833 7646 3835 7649 3838 7650
3840 7654 3838 7656 3839 7658 3854 7652
3853 7650 3849 7648 3841 7640
$$
BAJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:27 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 26, 3:27 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT SUN AUG 26 2012
.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.
LOW PRESSURE - THE REMNANTS OF ISAAC...MAY AFFECT THE MID ATLANTIC
REGION NEXT WEEKEND.
&&
.NEAR TERM /TONIGHT/...
THE SFC LOW NOW MEANDERING INTO N CNTRL VA...BUT ON A SLOW DECLINE
IN TERMS OF INTENSITY. HOWEVER...THE WARM SECTOR REGION OF THE LOW
STILL GOING STRONG. SEVERAL BANDS OF TROPICAL-TYPE CONVECTION
STREAMING NWD ACROSS THE AREA AND TOWARD THE AREA FROM THE VA
TIDEWATER REGION. THE MAIN THREAT FOR A LARGE-SCALE REGION OVER THE
NEXT FEW HRS WILL BE LOCALIZED FLOODING.
A FLASH FLOOD WATCH IS NOW IN EFFECT FOR MUCH OF THE ERN HALF OF THE
CWA. THE AREAS HIGHLIGHTED ARE THE DC/BALT METRO AREAS...SRN MD AND
BACK TOWARD THE ERN WV PANHANDLE. THOUGH THE AXIS OF THESE HEAVY
RAIN BANDS WILL PIVOT SLOWLY TOWARD THE EAST AND NORTH...SEVERAL
STRIPES OF OUR AREA ARE RECEIVING HIGH RAIN RATES AND IN SHORT TIME
WINDOW. LOCALIZED HEAVY RAIN DROPPING A QUICK COUPLE OF INCHES WILL
LIKELY LEAD TO FLASH FLOODING IN AREAS THAT HAVE ALREADY SEEN RAIN
EARLIER THIS MRNG...AND PERIODICALLY THRU THE DAY.
KEEP THIS IN MIND W/ ANY OUTDOOR PLANS INTO THE EVE HRS - EVEN
WEAKER CONVECTION WILL PRODUCE LIGHTNING...HEAVY DOWNPOURS AND
GUSTY WINDS. VERY LOCALIZED AND RELATIVELY SMALL SHOWERS W/ DROP A
QUICK BURST OF HEAVY RAIN...LASTING FOR ONLY A FEW MINUTES...THEN
ANOTHER ROUND MAY BEGIN SHORTLY THEREAFTER.
AS THE LOW GRADUALLY WEAKENS IT WL MEANDER FURTHER INLAND AND
AWAY FROM THE WARMER COASTAL WATERS...THE TRAINING WAVES OF
SHOWERS WILL PIVOT AROUND AND CHANGE ORIENTATION. THIS WILL ALLOW
FOR PLACES LIKE DC PROPER AND N CNTRL MD TO POTENTIALLY RECEIVE
SOME RAIN SHOWERS INTO TONIGHT. CLOSER TO THE CENTER OF THE LOW
WHICH IS OVER THE LOWER SHEN VLY...CONDITIONS WILL BE COOL BUT
MAINLY DRY.
THE LOW WILL AGAIN TRANSITION OVERNIGHT...WEAKENING TO WHERE THE
SHOWER ACTIVITY WILL BE LESS WIDESPREAD AND LESS INTENSE. CLOUDY
SKIES WILL KEEP TEMPS MODERATED INTO THE 60S-L70S OVERNIGHT.
&&
.SHORT TERM /MONDAY/...
MONDAY WILL BE THE RECOVERY DAY FROM THE WEEKEND LOW...AS PRECIP
DISSIPATES FROM WEST-TO-EAST OVERNIGHT. BY SUNRISE...ANY LINGERING
SHOWER ACTIVITY IS EXPECTED TO BE CENTERED OVER THE MD BAY AND
DISSIPATING OVER THE I-95 CORRIDOR. CLOUDS WILL ALSO BEGIN TO CLEAR
UP ACROSS THE WEST AND PARTLY CLOUDY/MOSTLY SUNNY SKIES WILL TAKE
OVER TOWARD THE AFTN HRS.
THIS LULL PERIOD WILL BE RELATIVELY SHORT AS A COLD FRONT MAKES ITS
WAY TOWARD THE AREA LATER IN THE DAY. THE FRONT WILL BE ON THE
DOORSTEP OF THE NW QUADRANT OF THE AREA BY EVE. GUIDANCE CARRIES
ONLY A PERCENTAGE OF THE OHIO VLY PRECIP ACROSS THE MTNS...LARGELY
WASHING OUT AS IT NEARS THE AREA. A FEW SHOWERS AND ISOLATED TSTMS
WILL BE POSSIBLE HEADING INTO THE EVE/OVERNIGHT HRS...WHILE THE
FRONT SLOWS DOWN AND CROSSES THE AREA INTO TUE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
IN THE DSCN SAT AFTN I WROTE THIS: "SUSPECT THE MID-LATE WK..THE
MAIN PLAYERS ARE 1) THE AFOREMENTIONED CD FNT 2) HIGH PRES MOVG
INTO THE NE BEHIND THE FNT AND 3) THE REMNANTS OF ISAAC."
NOTHING HAS CHGD REGARDING THESE 3 THINGS. THE GOOD NEWS IS THAT
FOR THE 2ND HALF OF THE WORKWEEK HIGH PRES LOOKS TO BE THE MAIN
PLAYER FOR THE MID ATLC WHILE ALL EYES ARE ON THE GULF STATES.
SCT TSTMS ARE PSBL MON NGT AS THE CD FNT/TROF APRCH FM THE NW. IT
SHOULD BE A FAIRLY WARM NGT W/ LOWS IN THE MU60S W OF I-95...L70S
IN THE CITIES AND E OF THE HWY.
TUE THE FNT WL PUSH THRU...MOSTL LKLY DURG THE 1ST PART OF THE DAY
WHEN CNVCTN WL NOT BE AS MUCH OF A CONCERN. BRKS OF SUN IN THE
AFTN WL HELP TEMPS GET INTO THE MU80S.
AND AFTR THAT THE MAIN PLAYER WL BE HIGH PRES COMING DOWN FM THE
UPR MIDWEST. XPCT WED AND THU WL BE FAIRLY COMFORTABLE W/ HIGHS IN
THE M80S...DWPTS IN THE U50S/L60S. AS OF NOW IT LOOKS LK THE CD
FNT WL SINK FAR ENOUGH S THAT THE MID ALTC CLDS WOULD BE OF THE
MID/HIGH VARIETY.
GFS KEEPS AREA UNDER HIGH PRES UNTIL AT LEAST SAT. THE ECM...00Z
EDITION...DRAWS REMNANTS OF ISAAC INTO TN BY FRI AFTN WHILE GFS
TAKES IT INTO E TX. OBVIOUSLY IT'S HARD TO MAKE A FCST FOR NEXT
WKND WHEN THERE IS SO MUCH DISPARITY IN THE LONG RNG MDLS. FOR NOW
WL MAKE FCST USING GFS SOLN WHICH WOULD CAUSE REMNANT LOW TO TURN
INTO THE OH VLLY NEXT SUN...WHICH BRINGS ABT NEED FOR CHC POPS
IN THE MID ATLC. THIS FCST IS CERTAIN TO HV SOME ADJUSTMENTS IN THE
COMING DAYS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
OUTSIDE OF THE CURRENT SHOWER/TSTM ACTIVITY...THE LOWEST CIG HEIGHTS
HAVE MIXED-OUT TO THE HIGH-END MVFR RANGE W/ SOME LOW-END VFR AS
WELL. THIS WILL CONTINUE THRU LATER TONIGHT BEFORE CIGS DROP AGAIN
BACK TOWARD SOLID MVFR. BRIEF IFR POSSIBLE BY THE PREDAWN HRS ACROSS
THE VA/MD PIEDMONT BUT WILL MIX OUT INTO THE MID MRNG MON.
CONDITIONS WILL IMPROVE AND SKIES WILL CLEAR OUT TOWARD LATE MRNG
MON.
HIGH PRES XPCTD TO BUILD INTO THE RGN TUE-FRI. MAIN PROBLEM WOULD
BE PTNL FOR FOG DVLPMNT LATE NGT/ERLY MRNG...AT CHO/MRB/IAD.
&&
.MARINE...
MARGINAL SCA GUSTS FROM THE AMBIENT WIND CONDITIONS...BUT THE HIGHER
GUSTS ARE APPEARING FROM AREA SHOWER AND TSTM ACTIVITY. THE SCA
LASTS THRU 8 PM FOR ALL AREAS BUT THE DC TP ZONE. SPEC MARINE WRNGS
WILL CONTINUE TO BE ISSUED FOR THE STRONGER TSTMS INTO LATE TONIGHT.
THIS ACTIVITY IS EXPECTED TO DISSIPATE LATE TONIGHT...W/ MAINLY A
NUMBER OF SHOWERS CONTINUING INTO THE EARLY MRNG MON. A GENERAL
10-15KT BREEZE OUT OF THE SOUTH IS EXPECTED ON MON AFTN.
HIGH PRES XPCTD TO BUILD INTO THE AREA TUE. SCA WINDS PSBL DURG THE
DAY. THE HIGH SHOULD CENTER OVR THE AREA DURG MIDWEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES NOW AROUND A FOOT ACROSS THE MD BAY AND TP RVR...BUT
HEADING INTO - AND OUT OF - THE AFTN H.T. CYCLE...AREAS ARE BELOW
MINOR FLOODING. IF THESE LEVELS STAY THEIR COURSE...THE NEXT HIGH
TIDE CYCLE WILL CLOSER TO MINOR FL LEVELS IN SELECT LOCATIONS. WIND
DIRECTION AND RELATIVE SPEED WILL ALSO BE A FACTOR...AND WILL
CONTINUE TO MONITOR OVER THE NEXT FEW HRS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ042-
052>055-057.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ530>534-536>543.
&&
PRODUCTS...GMS/WOODY!Hazardous weather outlook, Aug 26, 4:31 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 431 PM EDT SUN AUG 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 431 PM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM. AN ISOLATED THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY THIS AFTERNOON AND EARLY EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE MARYLAND CHESAPEAKE BAY AND MUCH OF THE TIDAL POTOMAC RIVER. MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 431 PM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 26, 4:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
431 PM EDT SUN AUG 26 2012
MDZ014-018-262100-
ANNE ARUNDEL MD-CALVERT MD-
431 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT SOUTHERN ANNE ARUNDEL AND NORTHERN
CALVERT COUNTIES...
AT 432 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHADY SIDE TO 4 MILES EAST OF BREEZY POINT...MOVING
WEST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE NORTH BEACH...CHESAPEAKE BEACH...BREEZY
POINT AND LONDONTOWNE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3891 7645 3887 7650 3884 7648 3879 7651
3866 7652 3860 7650 3859 7659 3894 7663
3896 7646 3895 7644
TIME...MOT...LOC 2032Z 099DEG 3KT 3884 7655 3861 7644
BAJLocal storm report, Aug 26, 4:33 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
433 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 3 SSE BUTLER 39.50N 76.71W
08/26/2012 BALTIMORE MD DEPT OF HIGHWAYS
ROUTE 25 CLOSED AT SWAWAN ROAD
&&
EVENT NUMBER LWX1201129
KLWSpecial weather statement, Aug 26, 4:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
438 PM EDT SUN AUG 26 2012
MDZ013-016>018-262115-
CHARLES MD-PRINCE GEORGES MD-ST. MARYS MD-CALVERT MD-
438 PM EDT SUN AUG 26 2012
...SCATTERED HEAVY THUNDERSTORMS TO AFFECT EASTERN
CHARLES...SOUTHEASTERN PRINCE GEORGES...NORTHERN ST. MARYS AND
CALVERT COUNTIES...
AT 438 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF CHARLOTTE HALL TO CALVERT
CLIFFS...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE GOLDEN BEACH...HALLOWING POINT...PRINCE
FREDERICK AND BREEZY POINT.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3836 7638 3835 7649 3838 7650 3840 7654
3838 7655 3836 7651 3835 7652 3833 7684
3865 7686 3864 7651 3862 7650 3852 7650
3840 7639 3839 7637
TIME...MOT...LOC 2038Z 198DEG 20KT 3845 7681 3844 7644
BAJSpecial weather statement, Aug 26, 4:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 440 PM EDT SUN AUG 26 2012 MDZ009>011-013-014-262115- MONTGOMERY MD-SOUTHERN BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD- 440 PM EDT SUN AUG 26 2012 ...STRONG THUNDERSTORMS TO AFFECT EASTERN MONTGOMERY...SOUTHERN BALTIMORE COUNTY...BALTIMORE CITY...NORTHERN PRINCE GEORGES...NORTHERN ANNE ARUNDEL AND HOWARD COUNTIES... AT 440 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLESVILLE TO HERALD HARBOR...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE EDNOR...ASHTON...SANDY SPRING...SAVAGE... BRINKLOW...HARMANS...HIGHLAND...GLEN BURNIE...HANOVER AND SIMPSONVILLE. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3901 7655 3901 7707 3934 7704 3937 7655 TIME...MOT...LOC 2040Z 182DEG 22KT 3912 7699 3908 7656 BAJ
Special weather statement, Aug 26, 5:03 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT SUN AUG 26 2012
MDZ004>006-009>011-014-VAZ042-262145-
FREDERICK MD-MONTGOMERY MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-HOWARD MD-LOUDOUN VA-
503 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...CARROLL...
WESTERN BALTIMORE...ANNE ARUNDEL...HOWARD AND LOUDOUN COUNTIES...
AT 503 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELKRIDGE TO ROXBURY MILLS TO DARNESTOWN TO 2 MILES
SOUTHEAST OF BROADLANDS...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE GLENWOOD...OELLA...LANSDOWNE...WEST
FRIENDSHIP...DANIELS...WOODSTOCK...POOLESVILLE...LISBON...MILFORD
MILL AND WOODBINE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3918 7673 3918 7700 3907 7732 3891 7755
3929 7769 3952 7746 3962 7715 3961 7682
TIME...MOT...LOC 2103Z 166DEG 24KT 3923 7677 3927 7703
3911 7733 3901 7750
BAJSpecial weather statement, Aug 26, 5:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT SUN AUG 26 2012
MDZ017-018-262215-
ST. MARYS MD-CALVERT MD-
505 PM EDT SUN AUG 26 2012
...VERY HEAVY THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ST. MARYS
AND CALVERT COUNTIES...
AT 505 PM EDT...VERY HEAVY THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLLYWOOD TO 12 MILES EAST OF DAMERON...MOVING NORTH
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE DRUM POINT...DOWELL...CHESAPEAKE RANCH
ESTATES...SAINT LEONARD CREEK...SANDGATES...COVE POINT...BROOMES
ISLAND...LUSBY...CALVERT BEACH AND CALVERT CLIFFS.
VERY HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW
ONE MILE AND CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3807 7633 3817 7656 3821 7659 3823 7668
3871 7659 3870 7652 3852 7650 3840 7639
3839 7637 3832 7641 3830 7636 3828 7638
3824 7638 3815 7631
TIME...MOT...LOC 2105Z 186DEG 15KT 3836 7658 3819 7615
BAJThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:55 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 8 hr |
| Aug 26, 5:37 AM EDT | Special Weather Statement | LWX | Anne Arundel | 23 min |
| Aug 26, 6:20 AM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, City of Baltimore | 40 min |
| Aug 26, 7:32 AM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 73 min |
| Aug 26, 7:38 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 115 min |
| Aug 26, 11:52 AM EDT | Tornado Warning | LWX | Charles | 38 min |
| Aug 26, 12:26 PM EDT | Special Weather Statement | LWX | Saint Mary's | 34 min |
| Aug 26, 12:38 PM EDT | Special Weather Statement | LWX | Baltimore | 37 min |
| Aug 26, 12:49 PM EDT | Special Weather Statement | LWX | Charles | 26 min |
| Aug 26, 12:51 PM EDT | Tornado Warning | LWX | Baltimore | 24 min |
| Aug 26, 12:52 PM EDT | Special Weather Statement | LWX | Prince George's | 23 min |
| Aug 26, 1:00 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 26, 1:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 1:11 PM EDT | Special Weather Statement | LWX | Prince George's | 34 min |
| Aug 26, 1:23 PM EDT | Special Weather Statement | LWX | Baltimore | 52 min |
| Aug 26, 1:26 PM EDT | Special Weather Statement | LWX | Calvert | 49 min |
| Aug 26, 1:29 PM EDT | Special Weather Statement | LWX | Howard | 31 min |
| Aug 26, 1:30 PM EDT | Special Weather Statement | LWX | Montgomery | 30 min |
| Aug 26, 1:33 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Aug 26, 1:34 PM EDT | Special Weather Statement | LWX | Prince George's | 41 min |
| Aug 26, 1:38 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 26, 1:52 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 53 min |
| Aug 26, 2:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's, City of Baltimore | 4 hr |
| Aug 26, 2:15 PM EDT | Special Weather Statement | LWX | Baltimore | 45 min |
| Aug 26, 2:17 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Aug 26, 2:25 PM EDT | Flash Flood Warning | LWX | Baltimore | 7 hr |
| Aug 26, 2:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 30 min |
| Aug 26, 2:35 PM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Aug 26, 2:42 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 7 hr |
| Aug 26, 2:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 41 min |
| Aug 26, 2:54 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 4 hr |
| Aug 26, 2:57 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Aug 26, 3:02 PM EDT | Special Weather Statement | LWX | Frederick | 28 min |
| Aug 26, 3:26 PM EDT | Special Weather Statement | LWX | Calvert, Charles | 49 min |
| Aug 26, 3:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Aug 26, 4:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 4:14 PM EDT | Special Weather Statement | LWX | Prince George's | 61 min |
| Aug 26, 4:31 PM EDT | Special Weather Statement | LWX | Anne Arundel | 29 min |
| Aug 26, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 26, 4:40 PM EDT | Special Weather Statement | LWX | Howard, City of Baltimore | 35 min |
| Aug 26, 5:03 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Howard, Montgomery | 42 min |
| Aug 26, 5:05 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 70 min |
| Aug 26, 5:34 PM EDT | Special Weather Statement | LWX | Calvert | 41 min |
| Aug 26, 6:46 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore | 20 hr |
| Aug 26, 7:02 PM EDT | Special Weather Statement | LWX | Calvert | 43 min |
| Aug 26, 7:15 PM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
| Aug 26, 7:37 PM EDT | Flash Flood Warning | LWX | Saint Mary's | 2 hr |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.